U.S. doctors online nowAsk doctors free
CA
A 73-year-old female asked:

Took cefdinir 14 days and clindamycin only 3 days. done with all now. began having diarrhea several times tonight. no blood in it. can i safely take imodium? probiotic better idea? been off of cefdinir 3 days now?

1 doctor answer1 doctor weighed in
Dr. Christine Hom
Pediatrics 30 years experience
After taking antibiotics, there can be bacterial overgrowth of Clostridium difficile. You may wish to see your doctor to be tested. Imodium is not a good idea unless you are going on a long train or plane ride or similar loss of access to a toilet. Drink plenty of fluids, increase your fiber intake. Probiotics would be a safer alternative to Imodium.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 16, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.